MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a leriche syndrome balloon kissing case, it was reported that the powerflex balloon catheter ruptured at its nominal pressure.There was no reported patient injury.It is unknown how the procedure completed, however, the procedure was successfully completed.The lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was 100 % (cto).The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
During a leriche syndrome balloon kissing case, it was reported that the powerflex balloon catheter ruptured at its nominal pressure.There was no reported patient injury.It is unknown how the procedure completed, however, the procedure was successfully completed.The lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was 100 %, chronic total occlusion (cto).The device was not returned for analysis.A device history record (dhr) review of lot 17689116 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (100% stenosed lesion, cto) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Additional information was received, the reportability determination remains unchanged.During a leriche syndrome balloon kissing case, it was reported that the powerflex balloon catheter ruptured at its nominal pressure.There was no reported patient injury.It is unknown how the procedure completed, however, the procedure was successfully completed.The lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was 100 % (cto).There were no difficulty inflating the balloon during prep.The product was clinically used and will not be returned for analysis.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17689116 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (100% stenosed lesion, cto) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7125476
Report Number9616099-2017-01695
Device Sequence Number19199113
Product Code LIT
UDI-Device Identifier20705032059517
UDI-Public20705032059517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number4400604S
Device Catalogue Number4400604S
Device Lot Number17689116
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/19/2017
Initial Date Received by Manufacturer 11/19/2017
Supplement Date Received by Manufacturer01/04/2018
01/12/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/11/2018
02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1